Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
NewAge

Vitamin E Is a No-Go While on Accutane?

Recommended Posts

http://www.lifescript.com/channels/well_be...in_e.asp?page=4

"Taking large-doses of vitamin E at the same time as vitamin A may prevent the absorption of the latter nutrient, so avoid this if possible."

Is this factual, and how would one define a "large dose?" For the first 2 months I've been on Accutane, I've been taking 200 IU, but for this past month I've upped it to 400 IU. After reading this, I'm going to cease taking E altogether. Thoughts?

Share this post


Link to post
Share on other sites

Just don't take any additional supplements. Let Accutane do it's work. I bought some Omega 3 with Vitamin E supplements but haven't used them in a long time, because of the possible effect on the absorption of Accutane.

Share this post


Link to post
Share on other sites

I don't think vitamin E effected the absorbtion of accutane for me, altho vitamin A is very similar to isotretinoin, it doesn't always mean there is the same relationship between vitamin E and isotretinoin.

Although acnewar is probably right in that it's best to just take your accutane and nothing else, i started taking it to try and prevent further scaring, but i don't think it helped much if at all for that!! Probably better just taking vitamin C.

Share this post


Link to post
Share on other sites

The department of dermatology in Turkey did a study with patients taking accutane and pations taking accutane and vitamin e and they found that the vitamin e had no effect on the side effect of accutane.

I also read on the internet that you can take zine in conjuction with vitamin e and a to help absorb vitamin a and stablize the levels of vitamin e in the body, but I do not know if zinc will help with the obsorbtion of accutane

Share this post


Link to post
Share on other sites

My dermatologist's office specifically instructs patients to take vitamin e with accutane....so I doubt there would be any significant interference with absorbtion.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×